VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sperti-banner
Hello Dr. Sir, please take a look at my history and any suggestions would be appreciated. Thank you. I am 27 yrs old male. 1) When I was 15 I started to walk with waddling gate. 2) My height stopped at 5'6". 3) I started to get depressive. 4) I started getting grey hair on my scalp. All of that happened when I was 15. Few years later my hair started thinning. There is so little change in my hairline that it can hardly fit in the male pattern of hairloss. The major change is behind the hairline, the top of my head and the back area. I believe it has to do with calcium and vitamin D levels. My vitamin D level was 25 ng/ml (normal: 30-100) Parathormone: 109 pg/ml (normal: 10-69) All those values are in normal range now but I have been using minoxidil and I need your suggestion on my condition. Do you believe it's not male pattern baldness but another condition? Thanks again.

Asked by  Jake on January 17, 2017

Answers
  •  Jake on

    See title

    Answered by  Jake on
  •  IAW on

    I am not a doctor. I am a member of the Vitamin D Council. As such I try and “stick” to Vitamin D answers.
    I can ask the following though. How much Vitamin D do you take a day? About how much do you weigh? This has to do with how much you should take. What is/was your actual level last time it was tested? Being within the range is not “good enough”. We promote a minimum level of 50ng/ml.
    It might have to do with your Vitamin D levels but why do you think it has to do with calcium?
    Do you take any other medicines and do you still have depression?

    Answered by  IAW on
  •  Jake on

    Thanks for taking out time to answer my question. I am from Pakistan and it is difficult to find a dermatologist or an endocrinologist here that would be aware of the latest research.
    I take 10,000 iu of Vit-D a day and I weigh 72 Kg or 144 pounds.
    I tested it last time about a week ago, it was 74 ng/ml. It was 25 ng/ml about five months ago. I have been taking the Vit-D pills for the past one month.
    No, sir. I never took any other medicine for depression, since I never took it as an illness. It was only after I discovered about increased PTH level last year.
    I feel better now but my hairfall is still there even after 5 months use of minoxidil.

    Thanks again Sir.

    Answered by  Jake on
  •  IAW on

    I think when you were 15 and maybe younger and maybe older you had rickets. A waddle is a symptom. So like everyone else, you have been deficient for a very long time. So keep in mind it may take a while to get better. You said “I have been taking the Vit-D pills for the past one month.” So really not very long at all.
    There is a connection between Vitamin D levels and hair growth. “Typical hair growth follows a cycle. Hair follicles produce hair for two to six years before the hair falls out after which the follicles lie dormant for a short period.” “After a few weeks to a few months a new hair emerges.” “Sometimes the hair follicles permanently stay “asleep”, resulting in baldness.” One research group is trying to see if they can wake up the follicles by simulating Vitamin D receptors at those sites. Since it follows a cycle, if Vitamin D is going to help, it may take a little while.
    There have been some actual reports of people’s hair getting thicker or filling in. One person said they felt at least that the hair loss had stopped and was not getting worse.
    One more thought! I have found a lot of people with Vitamin D deficiencies have low B12 levels because they tell me. A healthy level in some countries is defined as 500pg/ml or higher. Internet says a lack of B12 can cause hair loss. Maybe you can get tested and see.
    If after several months of taking 10,000iu everyday and it does not change, then try 15,000iu. IF that doesn’t work then it is probably not Vitamin d related.
    If you have any success, you should come back and tell me!

    Answered by  IAW on
  •  Jake on

    I can’t thank you enough for your time and attention. I have experienced a repetitive short term, 3 days, halt to hair fall after taking vitamin D but then the process recurs.
    I have this last concern:
    1. I have been using minoxidil for the past 5 months. If I am to observe the effect of vitamin D on my hair, it will be obscured by the pro-growth effect of the minoxidil. How would I know that the positive results were from the Vitamin D and not minoxidil.
    Any opinions that you may have regarding my plight, will be highly appreciated.

    Thanks

    Answered by  Jake on
  •  IAW on

    Your welcome Jake!
    You really will not know which did what unless you stop the Minoxidil. (By the way is this topical or pill?)
    Maybe a suggestion would be to do both for a while. If your hair does start to repair itself and there is much greater improvement “from this time forward”, then I would guess it is really the Vitamin D helping. (Because you can see what 5 months of Minoxidil has done or not done.) Maybe at that time you then stop the Minoxidil and go it alone with the Vitamin D.

    Answered by  IAW on
  •  Jake on

    It’s a topical.
    But here is the problem, minoxidil starts its effect after 6 months in “some” cases. It started kicking in three months ago in my case. I can see the difference but there is still that periodic hairfall upto 110 hairs just in the morning which is kind of weird, since I haven’t heard anybody complain of it after 5 months; even after a month of treatment with Vitamin D (but your opinion was that it might take longer, so I am gonna stay patient for a few months).

    And I like the opinion of sticking to both of them for a while but right until my uncle’s marriage, then I plan on stopping the minoxidil and sticking to vitamin D pills only. Any tips on that?

    Thanks

    Answered by  Jake on
  •  IAW on

    You said “and then sticking to vitamin D pills only, and any tips on that? Not sure what you meant by tips you would have to be more specific?
    If you are not going to get enough sunshine for whatever reason, then you have to take the supplements everyday, forever.
    If you do not have any issues, than we usually recommend a person weighing 150lbs take 5000iu a day and or enough to reach the “healthy level” of 50ng/ml.
    Please let me know how things turn out in several months.

    Answered by  IAW on
  •  Jake on

    Thanks for the response.
    Taking the pills with specific dose would be easier for me than getting sunlight every day and I might consider that once the winter is over.
    And I believe I need the 5000 or 10000 dose because I was diagnosed with IBS about a year ago and I suppose the extra Vitamin D need is because of its consumption in my G.I problem.
    Currently, I am taking 10,000 iu. The current Vitamin D level is 74 ng/ml, it is above “50”.
    Should I continue the same dose or decrease it for the next few months regime.
    Sure, I will inform you about the results.

    Thanks for your time.

    Answered by  Jake on
  •  IAW on

    You said “I was diagnosed with IBS about a year ago and I suppose the extra Vitamin D need is because of its consumption in my G.I problem.”
    There are studies that show low vitamin d levels are connected to IBS. I would stay on the 10,000iu and see if you can “cure” your IBS. Do you have any other medical issues you did not tell me about?

    Answered by  IAW on
  •  Jake on

    That’s interesting!
    I wish I had mentioned that before.
    No, no other issues.
    1) premature grey hair
    2) hairfall, showing my scalp.
    3) 5’6″ height as compared to 6 feet height of both my father and younger brother. I stopped growing around the time I realised I couldn’t run like the othet guys. That’s when I also started feeling depressed for no reason.
    4) IBS
    5) pain in the legs has disappeared after vitamin D supplementation.

    Thanks for your attention

    Answered by  Jake on
  •  IAW on

    Well Jake I cannot promise any extra height but maybe more hair and no IBS and no pain. Lack of Vitamin D can also cause depression.

    Answered by  IAW on
  •  Jake on

    Thanks 🙂
    Short, bald, grey, depressed with a waddling gait is a bad combination! I can do without being tall but I have to work on the rest.

    Answered by  Jake on
  •  Jake on

    Hello,
    I am confronted with a confusion:
    If I take calcitriol(D3), why does the 25-OH-D(D2) increase?

    Thanks

    Answered by  Jake on
  •  IAW on

    Hi Jake!
    Here is my guess. We do know the human body prefers D3. So if you take D2 (and this is not recommended), we do know it will “officially” make your D3 levels go even lower. So my guess is if you take enough D3, your body will be happier and it will not want to use D2 therefore those levels could rise I suppose.
    I thought that most food that is “fortified” with vitamin D is now D3 BUT that is really not guaranteed and I have no proof. So I am guessing for you to have any D2 levels, a human has to be getting it from fortified foods that use D2.
    Thanks for the “smiley face” above!
    This came out just the other day https://www.vitamindcouncil.org/study-suggests-vitamin-d-deficiency-may-be-a-major-cause-of-short-stature-among-pakistani-children/.

    Answered by  IAW on
  •  Jake on

    Thanks brother,
    Yes, I read about it here few days back. It sounded so familiar.

    Answered by  Jake on

Recent Discussion

Popular Questions